Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Lyapunov exponents for discontinuous differential equations

Authors: B. S. Berger and M. Rokni
Journal: Quart. Appl. Math. 48 (1990), 549-553
MSC: Primary 34D08
DOI: https://doi.org/10.1090/qam/1074970
MathSciNet review: MR1074970
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The vector field associated with a dynamical system is assumed to be piecewise continuously differentiable. The gradient of the vector field, entering into integral expressions for the Lyapunov exponents, may therefore contain derivatives of step functions. Results from the theory of distributions are used in the integrals' evaluation.

References [Enhancements On Off] (What's this?)

  • [1] J. Guckenheimer and P. Holmes, Nonlinear Oscillations, Dynamical Systems and Bifurcations of Vector Fields, Springer-Verlag, 1983 MR 709768
  • [2] Y. Z. Tsypkin, Relay Control Systems, Cambridge University Press, 1984 MR 789077
  • [3] A. A. Andronov, E. A. Vitt, and S. E. Khaiken, Theory of Oscillators, Pergammon Press, 1966 MR 0198734
  • [4] G. Benettin, L. Galagani, A. Giorgilli, and J. Strelcyn, Lyapunov characteristic exponents for smooth dynamical systems and for Hamiltonian systems: method for computing all of them, Meccanica 15, 9-20 (1980)
  • [5] J. Shimada and T. Nagashima, A numerical approach to the ergodic problem of dissipative dynamical systems, Prog. in Theoretical Physics (6) 61, 1605-1616 (1979) MR 539440
  • [6] B. S. Berger and M. Rokni, Lyapunov exponents and continuum kinematics, Int. J. Engrg. Sci. 25, 1079-1084 (1987) MR 912603
  • [7] A. C. Eringen, Continuum Physics, vol. II, Academic Press, 1975 MR 0468444
  • [8] A. H. Zemanian, Distribution Theory and Transform Analysis, McGraw-Hill, 1965 MR 0177293
  • [9] D. H. Griffel, Applied Functional Analysis, Ellis Horwood Limited, 1981 MR 637334
  • [10] M. Rokni and B. S. Berger, Lyapunov exponents and subspace evolution, Quart. Appl. Math. (4) 45, 789-793 (1987) MR 917027

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 34D08

Retrieve articles in all journals with MSC: 34D08

Additional Information

DOI: https://doi.org/10.1090/qam/1074970
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society